MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Vasospasm is a known and anticipated complication with these types of procedures and is noted in the device labeling.Therefore, it was determined that the reported event was an anticipated procedural complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00626.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the carotid t segment using penumbra system 3d revascularization device (psr3d) and penumbra system jet 7 reperfusion catheter (jet7).During the procedure, the physician experienced intra-procedural vasospasm using the psr3d; therefore, the physician injected 100 mcg of intra-arterial nitroglycerin into the left internal carotid artery (ica) for treatment of the stent induced left middle cerebral artery (mca) vasospasm which resulted in resolution of the vasospasm.It was reported that resistance was encountered while pulling back the psr3d from the left middle cerebral artery (mca).This event was considered resolved on (b)(6) 2019.The intra-procedural vasospasm was adjudicated to be an adverse event with a possible relationship to the jet7, psr3d and a definite relationship to the index procedure.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8487434
Report Number3005168196-2019-00627
Device Sequence Number2758657
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Catalogue NumberPSR3D
Device Lot NumberF83921
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005